Arkansas, 2014Flooding in Arkansas, May 1 to 27, 2014
May 1 to 27, 2014 · NWS LZK · 2 events in 1 county or zone
Area rivers within the White River Basin continued to flood as a result of heavy spring rainfall in April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- $50,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Area rivers within the White River Basin continued to flood as a result of heavy spring rainfall in April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 1, 12:00 AM CST, 0 minutes earlier.
Area forecast discussion, May 1, 12:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 AM CDT THU MAY 1 2014
.AVIATION...01/06Z TAF CYCLE
VFR CONDS WL PREVAIL THRU THE FCST PD. CYCLONIC FLOW ALOFT WL
BRING SOME MID CLOUDS SWD ACRS THE AREA AT TIMES LATER TODAY. /44/
&&
.PREV DISCUSSION... /ISSUED 249 PM CDT WED APR 30 2014/
DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE FIRST PERIOD CLOUDS AND ANY
LOW CHANCE OF LIGHT RAIN OR JUST SPRINKLES. COLDER THAN NORMAL
TEMPERATURES WILL BE SEEN...ESPECIALLY OVER NORTHERN ARKANSAS.
THEN A DRY FORECAST WILL LAST INTO THE WEEKEND WITH WARMING
TEMPERATURES.
THE CLOUD SHIELD FROM THE STRONG UPPER LOW CONTINUES OVER THE AR.
THE CLOUDS ARE MOVING SE BUT HAVE SEEN VERY LITTLE THINNING
THROUGH THE DAY. WILL HOLD MORE CLOUDS IN THE EVENING FORECAST AND
OVERNIGHT UNTIL THE UPPER LOW MOVES EAST. ISOLATED SPRINKLES OR
LIGHT RAIN HAVE BEEN NOTED...BUT COVERAGE HAS BEEN VERY LOW.
CURRENT TRENDS SHOW SOME OVER SOUTHERN MO AND NW AR. SHORT RANGE
MODELS DO CONTINUE TO SHOW SOME SPOTTY LIGHT RAIN OR SPRINKLES...
SO WILL KEEP IN FORECAST OVER NORTHERN AR THIS EVENING TO
OVERNIGHT. ALSO DUE TO CLOUDS AND COOLER AIR ADVECTION...AFTERNOON
TEMPERATURES HAVE ONLY REACHED THE 50S STATEWIDE. NORTHWEST WINDS
HAVE BEEN ELEVATED ESPECIALLY OVER NORTHERN AR...AND HAVE BEEN
HITTING 10 TO 20 MPH. ALOFT THE UPPER LOW WAS STILL ROTATING OVER
THE UPPER MIDWEST AND ONLY MOVING VERY SLOWLY EAST. THIS WILL
IMPACT THE WEATHER FOR ANOTHER DAY OR SO.
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
WILL KEEP THE CLOUDS AND LOW CHANCES OF LIGHT RAIN THIS EVENING
AND INTO MUCH OF THE OVERNIGHT. MUCH COLDER THAN NORMAL LOWS
TONIGHT WITH MID TO UPPER 30S NORTH...40S ELSEWHERE. ON THURSDAY
THE LOWER CLOUDS ARE EXPECTED TO MOVE MORE EAST AND AT LEAST
WESTERN TO CENTRAL AREAS SHOULD SEE MORE SUNSHINE. THE NORTHEAST
CLOUD STILL SEE SIGNIFICANT CLOUDS. HIGHS ON THURSDAY WILL REACH
THE 60S TO LOWER 70S SOUTH. NW TO W WINDS WILL REMAIN A BIT
ELEVATED AT 10 TO 20 MPH. BY FRIDAY THE UPPER LOW IS OFF TO THE
EAST AND LITTLE SURFACE IMPACT OVER AR WILL BE SEEN. ALTHOUGH SOME
INCREASED HIGH CLOUDS WILL BE POSSIBLE AS THE UPPER TROUGH FROM
THE LOW WILL MOVE ACROSS AR...BUT NO RAIN IS EXPECTED AT THIS
TIME. HIGHS ON FRIDAY WILL BE MAINLY IN THE 70S WITH A LIGHT W TO
SW SURFACE FLOW. OVER THE WEEKEND...THE UPPER TROUGH MOVES TO THE US
EAST COAST...WHILE UPPER RIDGING BEGINS TO PUSH INTO THE PLAINS.
TEMPERATURES WILL REACH SOME 80S OVER THE WEEKEND WITH THE DRY
WEATHER CONTINUING.
LONG TERM...SUNDAY THROUGH WEDNESDAY
UPPER RIDGE WILL MOVE INTO THE AREA FOR THE BEGINNING OF NEXT WEEK.
TEMPERATURES WILL SHOW A WARMING TREND. BY THE MIDDLE OF THE
WEEK...A STORM SYSTEM WILL DEVELOP TO ACROSS THE SOUTHERN
PLAINS...BUT WILL REMAIN WEST OF THE AREA.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 30, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED APR 30 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED APR 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 27, 5:00 AM CST
- Where
- Woodruff County, 1.44 mi NNE of Riverside to 1.69 mi S of Patterson
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $25,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.299, -91.219
The Cache River at Patterson remained above flood stage from heavy rainfall back in April. This river remained above flood stage for much of May before finally dropping back below flood stage during the morning hours of the 27th.
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 26, 1:30 AM CST
- Where
- Woodruff County, 2.25 mi N of Augusta to 2.95 mi SSW of New Augusta
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $25,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.312, -91.365
The White River at Augusta remained above flood stage from heavy rainfall back in April. This river remained above flood stage for much of May before finally dropping back below flood stage during the early morning hours of the 26th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, May 1 to 6, 2014$4.3 million · 14 events
- Flooding in Pennsylvania, May 1 to 2, 2014$4.5 million · 7 events
- Drought in Texas, May 1 to 31, 2014$77,000 · 35 events
- Drought in Oklahoma, May 1 to 31, 201443 events
- Drought in New Mexico, May 1 to 31, 201440 events
- Wildfire in Texas, May 1 to 9, 2014$50,000 · 1 event
- Drought in Nebraska, May 1 to 31, 201426 events
- Wildfire in California, May 1 to 6, 20143 injured · $6,000 · 1 event
- Drought in Kansas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518015, 518016.